MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. CARESITE®; SET, ADMINISTRATION, INTRAVASCULAR

B. BRAUN MEDICAL INC. CARESITE®; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 415122
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: user noticed blood tracking up cvad and into 415122, then observed blood and fluid leaking, which they presumed was coming from 415122.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample and/or lot number were provided.Further investigation of the complaint is not possible without a sample and/or lot number.The reported defect was unable to be confirmed.The actual defective device is valuable tool in investigating the cause of this incident.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One photograph was provided for evaluation.Upon visual inspection of the photo, blood was observed to be inside of the caresite.Although blood was observed, the reported defect is not confirmed to be related to the manufacturing process.Based on the photograph, the most probable root cause is the result of the design of the positive displacement valve.This valve is designed to prevent the retraction of the fluid into the valve upon syringe disconnection.However, this feature does not prevent fluid movement caused by pressure changes, which may have occurred with patient movement, sneezing, and/or coughing.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
CARESITE®
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key21067094
Report Number2523676-2024-01152
Device Sequence Number12855107
Product Code FPA
UDI-Device Identifier04046964115998
UDI-Public(01)04046964115998
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number415122
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown